Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have tear in shoulder tendon, took panadeine forte, mersyndol and tamaze. Having cramp in calf and thigh. Suggest?

DOCTOR OF THE MONTH - Jul 2013
Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
Question
Have a 13mm tear in right shoulder tendon - took 2 panadeine forte OR 2 mersyndol and 1 10mg tamaze before bed 5 nights - I now have severe cramping in right leg calf and thigh - I thought I had a pinched nerve in back from my posture favoring mybleftvside forvabout 6 weeks after diagnosed - how can I stop the cramping pain in those muscles - worse when I weight bare on right foot
Posted Thu, 3 Oct 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. K. Naga Ravi Prasad 23 minutes later
Brief Answer:
By self care measures.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

Based on your description, I feel that you are concerned about the cramps in your thigh and calf muscles.

Generally muscle cramps are not serious and will resolve with self care measures like

* Avoiding any physical activity that causes a cramp
* Gently stretching and massaging the cramped muscle
* Drinking plenty of Oral fluids to avoid dehydration ( dehydration is the commonest cause for muscle cramps)
* Use of calcium & potassium XXXXXXX diet or nutritional supplements will help in preventing muscle cramps. Regular intake of Bananas , Berries and dry fruits also prevent cramps.
* Moist heat fomentation over the affected area effectively relaxes the underlying muscles.

With the above measures, you should get well and cramp free.

Hope I have addressed your query. I welcome any clarification

Regards
Above answer was peer-reviewed by
 
Follow-up: Have tear in shoulder tendon, took panadeine forte, mersyndol and tamaze. Having cramp in calf and thigh. Suggest? 6 minutes later
I forgot to add the main point - for 5 nights I took a 75mg voltaren - this I am worried has caused the severe cramping in my right calf muscle and right thigh - non stop with twinges
 
 
Answered by Dr. K. Naga Ravi Prasad 9 minutes later
Brief Answer:
May not be related to Voltaren use.

Detailed Answer:
Hi, As far as my knowledge and experience is concerned, Voltaren (Diclofenac) will not cause muscle cramps.

Possibly (its my assumption only), they might have resulted from interaction between different drug formulations you are taking currently. Please consult your treating doctor and discuss the issues.

Hope I have justified your query. Good day
Above answer was peer-reviewed by
 
Follow-up: Have tear in shoulder tendon, took panadeine forte, mersyndol and tamaze. Having cramp in calf and thigh. Suggest? 9 minutes later
My concerns were because I googled side effects of 75mg voltaren and symptoms and warnings were could cause blood clots or thrombosis in those 2 particular muscles and undetected could lead to life threatening issues - what can I do to relieve the severe tightening of those 2 areas and plus the pain when walking when weight bearing on right foot for normal activities eg normal walking
 
 
Answered by Dr. K. Naga Ravi Prasad 16 minutes later
Brief Answer:
Voltaren causing Thrombosis is very very rare.

Detailed Answer:
Hi, The possibility of a thrombus formation after Voltaren use is an exceptionally rare event. That too this possibility is seen when Voltaren is taken in high doses for prolonged periods of time (like months or years).

Also, this is just to let you know that Blood clot or thrombus formation will produce the following symptoms and signs in the involved areas -

* Diffuse and tense swelling of the affected areas with shining skin
* The involved area will be very tender to touch
* There will be warmth over the affected area
* The skin will be discoloured - blue or red in colour
* There will be associated Fever (rise in body temparature)

All the above signs & symtoms suggest a DVT (deep vein thrombosis or Blood clot). To confirm this , you need to undergo a DOPPLER ULTRASOUND examination.

To relieve your cramps, follow the measures as mentioned in my previous answer.

Hope I made it clear for you now.

Regards
Above answer was peer-reviewed by
 
Follow-up: Have tear in shoulder tendon, took panadeine forte, mersyndol and tamaze. Having cramp in calf and thigh. Suggest? 2 days later
Thankyou
 
 
Answered by Dr. K. Naga Ravi Prasad 2 hours later
Brief Answer:
You are welcome.

Detailed Answer:
Hi, its my pleasure to serve you.

You can reach me directly on XXXXXXX through my profile for any Musculo-skeletal related problems.

WWW.WWWW.WW
Wishing you a faster recovery. Have a great day
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor